Key result
Discontinuation of tacrolimus and conversion to cyclosporine successfully treated hypertrophic obstructive cardiomyopathy in a 6-year-old kidney transplant recipient 5 years post-transplant.
Why the study?
Does conversion from tacrolimus to cyclosporine reverse tacrolimus-induced hypertrophic obstructive cardiomyopathy in a pediatric renal transplant recipient?
Case Report (n=1)
Does conversion from tacrolimus to cyclosporine reverse tacrolimus-induced hypertrophic obstructive cardiomyopathy in a pediatric renal transplant recipient?
Tacrolimus-induced hypertrophic obstructive cardiomyopathy can occur late after renal transplant in pediatric patients and is reversible upon switching to cyclosporine.
Conversion to cyclosporine may reverse tacrolimus-associated HOCM in pediatric kidney recipients; leaves open confirmation in prospective studies.
Hypertrophic obstructive cardiomyopathy (HOCM) is an unusual but serious side-effect of tacrolimus (TAC) based immunosuppression primarily affecting pediatric patients after solid organ transplant. TAC-induced HOCM has already been described in patients after liver, bowel and heart transplant shortly after the procedure. Herein, we present the first case report of TAC-induced HOCM in a young renal transplant recipient 5 yr after renal transplant. The condition was diagnosed by ECHO and EKG and successfully treated by discontinuation of TAC followed by conversion to cyclosporine (CsA).
No takes yet. Share an insight, caveat, or question.
Jarzembowski et al. (2005) conducted a case report in Tacrolimus-induced hypertrophic obstructive cardiomyopathy (n=1). Discontinuation of tacrolimus and conversion to cyclosporine was evaluated on Reversal/treatment of HOCM. Discontinuation of tacrolimus and conversion to cyclosporine successfully treated hypertrophic obstructive cardiomyopathy in a 6-year-old kidney transplant recipient 5 years post-transplant.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: